Penny, Prednisone can cause hallucinations, also. I had a psychotic reaction from it in which I saw people coming through the walls, had auditory hallucinations and it felt like there were bugs biting me under the skin. This went on for 3 days, and all I had taken was 2 caps (not sure of dosage...this was 40 yrs. ago.) I also couldn't sleep. The afternoon of the 3rd day, I went to the ER and they put me on Thorazine for a week. It was like bringing me down from a bad drug trip. I have had adverse reactions to other steroids, too, so I just put down that I am allergic to steroids. Prednisone was the worst, though. Since they are tapering Harvey off of it, if that is the cause of his hallucinations, hopefully they will go away in time.
As for a sleeping aid, you might ask the doctor about trying melatonin. It is a natural hormone in the body that helps control sleep. It is an over-the-counter product, found in the vitamin section. It comes in 1, 3, and 5 mg strengths. My PMD suggested it to me and I am taking 3 mg at night. It's been pretty effective, although I do sometimes have to add a 10 mg Flexeryl to it. There are no "hangovers" from melatonin at all...no side effects.
Also, when a person is sleepless for a long period of time, they can hallucinate. So that may also be playing into Harvey's hallucinations.
I'm glad you are getting some sleep. Get as much as you can, as you will have a lot to deal with once Harvey comes home.
Forum moderator - Hepatitis
"But that was yesterday, and I was a different person then."
Lewis Carroll, Alice in Wonderland